Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 85, NWS Tulsa, OK

April 23, 2022Creek County, Okfuskee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 23, 2022, 9:14 PM CDT for Creek County, Okfuskee County, Oklahoma. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 23, 2022, 9:14 PM CDT (02:14 UTC)
Expired
Apr 23, 2022, 10:15 PM CDT
In force
61 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Creek County, OK, Okfuskee County, OK

The radar

The Norman radar (KTLX), 73 km from the middle of the area, began a volume at 02:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 23, 5:24 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 2.2 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2022-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 749 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2022-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 234 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
749 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
1125 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
234 m²/s²
0-3 km storm-relative helicity
260 m²/s²
Significant tornado parameter
1.3
Supercell composite
12.3

Open this sounding in Storm Lab

The text

As transmitted.

445 
WUUS54 KTSA 240214
SVRTSA
OKC037-107-240315-
/O.NEW.KTSA.SV.W.0085.220424T0214Z-220424T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
914 PM CDT Sat Apr 23 2022

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Southwestern Creek County in northeastern Oklahoma...
  Northwestern Okfuskee County in east central Oklahoma...

* Until 1015 PM CDT.

* At 913 PM CDT, severe thunderstorms were located along a line
  extending from 4 miles south of Davenport to 5 miles southwest of
  Prague, moving northeast at 40 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations in or near the path include...
  Bristow...                        Okemah...
  Okfuskee...                       Boley...
  Kellyville...                     Depew...
  Paden...                          Slick...
  Castle...                         Welty...
  Milfay...                         Mason...

This includes Interstate 44 between mile markers 178 and 206.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until midnight CDT for northeastern
and east central Oklahoma.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3579 9662 3599 9619 3545 9619 3541 9644
      3546 9644 3546 9647 3545 9649 3544 9648
      3543 9650 3543 9652 3546 9654 3544 9657
      3543 9656 3542 9656 3541 9654 3539 9654
      3541 9658 3540 9662
TIME...MOT...LOC 0213Z 244DEG 33KT 3565 9676 3542 9673 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
1 follow-up statement
025 
WWUS54 KTSA 240248
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
948 PM CDT Sat Apr 23 2022

OKC037-107-240315-
/O.CON.KTSA.SV.W.0085.000000T0000Z-220424T0315Z/
Creek OK-Okfuskee OK-
948 PM CDT Sat Apr 23 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR SOUTHWESTERN CREEK AND NORTHWESTERN OKFUSKEE COUNTIES...

At 947 PM CDT, severe thunderstorms were located along a line
extending from 3 miles southwest of Bristow to 4 miles south of
Welty, moving northeast at 40 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations in or near the path include...
Bristow...                        Okemah...
Okfuskee...                       Boley...
Kellyville...                     Depew...
Paden...                          Slick...
Castle...                         Welty...
Milfay...                         Mason...

This includes Interstate 44 between mile markers 178 and 206.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until midnight CDT for northeastern
and east central Oklahoma.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3579 9662 3599 9619 3545 9619 3541 9644
      3546 9644 3546 9647 3545 9649 3544 9648
      3543 9650 3543 9652 3546 9654 3544 9657
      3543 9656 3542 9656 3541 9654 3539 9654
      3541 9658 3540 9662
TIME...MOT...LOC 0247Z 244DEG 33KT 3579 9642 3556 9639 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 5:51 PM CDT, 3 hours 23 minutes earlier.

Area forecast discussion, Apr 23, 5:51 PM CDT, 3 hours 23 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
551 PM CDT Sat Apr 23 2022

...New AVIATION...

.SHORT TERM...
(Tonight)
Issued at 129 PM CDT Sat Apr 23 2022

Occasional 40-45 mph wind gusts continue at this time, primarily
across northeast OK. Expect a modest decrease in gusts by late
afternoon as the pressure gradient relaxes a bit, and will leave
the wind advisory expiration time as is.

Afternoon surface analysis depicts a dryline stretching from
central KS into west central OK, with a plume of 60F dewpoints
ahead of the boundary from central into parts of eastern OK.
Existing cloud cover is a bit troublesome concerning potential
instability, although starting to see some storms firing across
central KS and at least some agitated CU noted in central OK. 12Z
CAMs and recent HRRR output continues to suggest development
along/ahead of dryline around 23-00Z, with storms moving into
portions of northeast OK around 00-02Z. Forecast shear appear
sufficient to support a few rotating storms with the initial
development, with all modes of severe weather possible. There is
still uncertainty as to how far east the severe weather threat
will persist across northeast OK, as instability drops off rapidly
by late evening.

The potential exists for more widespread post-frontal convection
to develop later tonight as the cold front over takes the dryline
across northeast OK. Will need to closely monitor parts of far
northeast OK (namely Ottawa county) where locally heavy rainfall
fell over the past few days.

&&

.LONG TERM...
(Sunday through Saturday)
Issued at 129 PM CDT Sat Apr 23 2022

With the frontal boundary becoming parallel to the upper flow,
expect its southward progression to slow considerably on Sunday
with the boundary sagging into southeast OK/northwest AR late in
the day. This pattern combined with PWATs running at or above 1.5"
will be favorable for training thunderstorms and locally heavy
rainfall mainly from Sunday afternoon into Sunday night. Expect a
swath of 2-4" rainfall amounts, with local amounts of 5-6"
possible from southeast OK into northwest AR. Current timing/areal
coverage of flood watch looks good, with no changes expected for
now.

There should be a modest increase in instability Sunday afternoon,
with a few strong/marginally severe storms possible across
southeast OK.

A secondary wave will move into the Plains early Monday, with the
cold front finally sagging south of the region. Below normal
temperatures are forecast for early next week under surface
ridging conditions, and some areas of frost aren't out of the
question Tuesday morning in some of the typically colder spots
across northeast OK/northwest AR.

Active westerly upper flow will develop for late week, with
low-end shower/storm chances across northern sections of the
forecast area. The next cold front could impact the area as soon
as Friday, although significant timing differences were noted
between the GFS/ECMWF.

&&

.AVIATION...
(00Z TAFS)
Issued at 549 PM CDT Sat Apr 23 2022

Storms will expand in coverage across NE OK this evening with a
weakening trend expected into the early morning hours and as
remnant convection moves into NW AR. The advancing cold front will
be a renewed focus for showers and storms possibly late tonight
and more so during the day Sunday. Widespread low VFR to MVFR
ceilings will likely prevail and periodic IFR conditions are
likely tomorrow within the expected corridor of heavier and
persistent showers and storms.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   57  68  47  67 /  80  70  60   0
FSM   64  75  54  69 /  50  80 100  30
MLC   62  71  51  66 /  60  90 100  20
BVO   54  68  44  66 /  80  40  40   0
FYV   61  72  47  67 /  70  90 100  20
BYV   62  71  49  64 /  70  90 100  30
MKO   61  68  49  65 /  70  90  90  10
MIO   55  66  46  64 /  90  70  70  10
F10   60  68  48  65 /  70  90  80  10
HHW   64  78  56  68 /  30  60 100  40

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch from Sunday morning through Monday morning for
     OKZ049-053-062-063-065>076.

     Wind Advisory until 7 PM CDT this evening for OKZ054>067-070.

AR...Flood Watch from Sunday morning through Monday morning for
     ARZ001-002-010-011-019-020-029.

&&

SHORT TERM...18
LONG TERM....18
AVIATION...07
Hazardous weather outlook, Apr 23, 4:48 PM CDT, 4 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
448 PM CDT Sat Apr 23 2022

ARZ001-002-010-011-019-020-029-OKZ049-053>076-241030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
448 PM CDT Sat Apr 23 2022

...FLOOD WATCH SOUTH OF INTERSTATE 44 SUNDAY AND SUNDAY NIGHT...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.
TORNADO.
	RISK...Limited.
	AREA...Mainly west of Highway 75 in northeast Oklahoma.
	ONSET...After 6 PM.

SEVERE THUNDERSTORM.
	RISK...Significant.
	AREA...Northeast Oklahoma.
	ONSET...After 6 PM.

	AREA AT GREATEST RISK...West of highway 75.

HEAVY RAIN AND FLASH FLOOD.
	RISK...Limited.
	AREA...Northeast Oklahoma and Far Northwest Arkansas.
	ONSET...Late This Evening.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Strong to severe thunderstorms are expected to develop quickly
along a dryline extending from north central into southwest
Oklahoma between 5 and 7 PM. These storms will pose a threat of
large hail up to golf ball size and damaging wind gusts to 70 mph
as they move into parts of eastern Oklahoma this evening. Strong
wind fields may also support a low tornado threat, especially in
parts of Osage and Pawnee counties. The severe weather threat will
drop off quickly to the east of highway 75 tonight.

Thunderstorms may become more widespread later tonight across northeast
Oklahoma and northwest Arkansas as a cold front moves into the area.
Locally heavy rainfall may lead to a low flash flooding threat.

In addition to the thunderstorm threats, windy conditions will
persist into the early evening, with frequent gusts in excess of
40 mph expected in northeast Oklahoma. High relative humidity
values will limit any fire weather threat.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...Thunderstorm Potential...High Wind Potential...Heavy Rain Potential.
MONDAY and TUESDAY...No Hazards.
WEDNESDAY through FRIDAY...Thunderstorm Potential...Fire Weather Potential...High Wind Potential.

EXTENDED DISCUSSION...
Showers and thunderstorms are likely to be ongoing across parts of
eastern Oklahoma and northwest Arkansas Sunday morning, as the
cold front slowly inches southward. Additional thunderstorms will
develop during the day, persisting into Sunday night, with an
increasing likelihood of multiple rounds of thunderstorms
affecting the same areas. Widespread rainfall totals of 2 to 4
inches, with isolated amounts to 6 inches, are expected, which may
lead to flash flooding and notable rises on mainstem rivers. A
Flood Watch is in effect for Sunday and Sunday night for areas
south of Interstate 44. A limited threat for severe weather will
also exist. The cold front will clear the area by Monday night,
bringing an end to the rainfall.

After a brief dry spell, shower and thunderstorm chances will
increase toward the latter half of the work week as northwest flow
aloft develops across the region.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Apr 23, 6:49 PM CDT, 2 hours 25 minutes before
Special Weather Statement
National Weather Service Tulsa OK
649 PM CDT Sat Apr 23 2022

OKZ054-240030-
Osage OK-
649 PM CDT Sat Apr 23 2022

...A strong thunderstorm will impact portions of northwestern Osage
County through 730 PM CDT...

At 649 PM CDT, Doppler radar indicated a strong thunderstorm 9 miles
east of Marland, moving northeast at 40 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Shidler...                        Kaw City...
Burbank...                        Southern Kaw Lake...
Webb City...                      Apperson...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until midnight CDT for northeastern
Oklahoma.

&&

LAT...LON 3669 9695 3669 9693 3671 9692 3676 9687
      3674 9683 3677 9682 3678 9675 3687 9675
      3691 9671 3670 9650 3651 9700 3652 9701
      3653 9698 3656 9690 3658 9689 3660 9692
      3658 9698 3659 9705
TIME...MOT...LOC 2349Z 232DEG 33KT 3658 9698

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
Special weather statement, Apr 23, 9:06 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Tulsa OK
906 PM CDT Sat Apr 23 2022

OKZ055-056-061-240300-
Rogers OK-Nowata OK-Washington OK-
906 PM CDT Sat Apr 23 2022

...Strong thunderstorms will impact portions of northwestern Rogers,
southern Washington and Nowata Counties through 1000 PM CDT...

At 906 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 4 miles southwest of Bartlesville to 2 miles
southeast of Avant. Movement was northeast at 40 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Bartlesville...                   Nowata...
Ramona...                         Ochelata...
Delaware...                       Lenapah...
Talala...                         Watova...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until midnight CDT for northeastern
Oklahoma.

&&

LAT...LON 3653 9552 3643 9600 3674 9600 3700 9551
      3700 9550
TIME...MOT...LOC 0206Z 238DEG 33KT 3669 9600 3647 9601

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 7:37 PM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee53 min
Apr 23, 8:26 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee49 min
Apr 23, 9:06 PM CDTSpecial Weather StatementTSANowata, Washington54 min
Apr 23, 9:50 PM CDTSpecial Weather StatementTSACraig40 min
Apr 23, 10:01 PM CDTSpecial Weather StatementTSATulsa44 min
Apr 23, 10:15 PM CDTSpecial Weather StatementTSAOkfuskee45 min
Apr 23, 10:46 PM CDTSpecial Weather StatementTSAOkmulgee, Tulsa, Wagoner44 min
Apr 23, 11:31 PM CDTSpecial Weather StatementTSAMayes, Wagoner44 min
Apr 24, 12:50 AM CDTSpecial Weather StatementTSAOkfuskee25 min
Apr 24, 2:08 AM CDTSpecial Weather StatementTSAWagoner22 min
Apr 24, 2:24 AM CDTSpecial Weather StatementTSAWagoner36 min
Apr 24, 3:06 AM CDTSpecial Weather StatementTSAMayes24 min
Apr 24, 8:08 AM CDTRiver Flood WarningTSAAdair, Delaware38 hr
Apr 24, 8:10 AM CDTRiver Flood WarningTSAAdair, Cherokee, Delaware45 hr
Apr 24, 8:11 AM CDTRiver Flood WarningTSACherokee60 hr
Apr 24, 8:12 AM CDTRiver Flood AdvisoryTSACherokee, Delaware19 hr
Apr 24, 8:50 AM CDTRiver Flood WarningTSALeFlore67 hr
Apr 24, 9:31 AM CDTAreal Flood AdvisoryTSAHaskell, LeFlore, Sequoyah3 hr
Apr 24, 5:10 PM CDTSpecial Weather StatementTSAPittsburg50 min
Apr 24, 6:10 PM CDTAreal Flood AdvisoryTSAHaskell, Latimer, Muskogee, Pittsburg, Pushmataha4 hr
Apr 24, 6:48 PM CDTSpecial Weather StatementTSAChoctaw42 min
Apr 24, 6:52 PM CDTSpecial Weather StatementTSAPushmataha53 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.